Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 620, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 9, 2001, 7:54 PM CDT for Canadian County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 9, 2001, 7:54 PM CDT (00:54 UTC)
- Expired
- Oct 9, 2001, 8:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Canadian County, OK
The radar
The Norman radar (KTLX), 67 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 5:30 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1756 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 413 m²/s²
- 0-3 km storm-relative helicity
- 448 m²/s²
- Significant tornado parameter
- 4.3
- Supercell composite
- 15.8
The text
As transmitted, in the capitals the NWS used until 2016.
079 WUUS54 KOUN 100055 SVROKC OKC017-100145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 754 PM CDT TUE OCT 9 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CANADIAN COUNTY IN CENTRAL OKLAHOMA * UNTIL 845 PM CDT * AT 754 PM CDT...DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS EXTENDING ACROSS THE SOUTHERN PART OF CANADIAN COUNTY... MOVING EAST NORTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE MUSTANG... UNION CITY AND FAR SOUTHWEST OKLAHOMA CITY. HAIL UP TO THE SIZE OF QUARTERS AND 60 MPH WINDS ARE LIKELY WITH THESE SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3544 9822 3538 9821 3535 9771 3553 9769 CJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 3:50 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Oct 9, 3:50 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 350 PM CDT TUE OCT 9 2001 NEXT SHORT WAVE OVER EXTREME EASTERN NEW MEXICO AND WESTERN TEXAS PANHANDLE WILL AID IN SEVERE THUNDERSTORM DEVELOPMENT FOR THE REMAINDER OF THE AFTERNOON AND THIS EVENING. POTENTIAL FOR TORNADIC STORMS AS HAVE ALREADY HAD ONE TORNADIC STORM IN BECKHAM COUNTY THIS AFTERNOON. GREATEST THREAT APPEARS TO BE ACROSS WESTERN COUNTIES WHERE BREAKS IN CLOUDS HAVE ALLOWED TEMPS TO WARM INTO THE UPPER 70S TO EVEN UPPER 80S ACROSS FAR SOUTHWESTERN OK. AS MAIN WAVE OVER WESTERN COLORADO MOVES EAST TONIGHT COLD FRONT WILL ENTER NORTHWEST PARTS OF CWA. THIS WILL BECOME MAIN FOCUS FOR MORE STORMS OVERNIGHT. FRONT IS FORECAST TO PUSH INTO MAINLY SOUTHERN THIRD OF FORECAST AREA BY LATE IN THE DAY ON WEDNESDAY. WILL THEREFORE HAVE HIGHEST POPS THERE FOR WEDNESDAY AND WEDNESDAY NIGHT. LOOKS LIKE THURSDAY WILL BE BEST DAY OF THE WORK WEEK BEFORE NEXT STRONG WAVE APPROACHES THE AREA ON FRIDAY. ENOUGH INSTABILITY MAY WARRANT MENTION OF THUNDER ON FRIDAY MAINLY ACROSS SOUTHERN SECTIONS OF FA. AS FOR TEMPERATURES WILL STAY FAIRLY CLOSE TO MAV NUMBERS FOR HIGHS AND LOWS. AFTER SYSTEM PUSHES EAST LATE FRIDAY INTO SATURDAY...MAINLY DRY WEATHER IS EXPECTED OVER THE WEEKEND. ANOTHER SURGE OF COLDER AIR WILL MOVE INTO THE AREA ON SUNDAY AS CLIPPER-LIKE SYSTEM MOVES INTO THE GREAT LAKES REGION. FCSTID = 6 OKC 65 70 52 72 / 70 70 50 10 HBR 64 69 50 71 / 50 50 30 10 SPS 66 75 53 74 / 50 70 60 20 GAG 52 65 43 69 / 60 30 20 10 PNC 65 68 50 71 / 70 70 20 10 DUA 67 75 58 76 / 60 80 80 30 THANKS FOR THE BACKUP TUL...LBB...AND AMA .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Oct 9, 5:52 PM CDT, 2 hours 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
552 PM CDT TUE OCT 09 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM HOBART OK 1.00 INCH HAIL
10/09/01 KIOWA AMATEUR RADIO REPORT.
0528 PM GOTEBO OK 1.00 INCH HAIL
10/09/01 KIOWA AMATEUR RADIO REPORT
0539 PM 1 NE GOTEBO OK TORNADO
10/09/01 KIOWA AMATEUR RADIO REPORT.
0542 PM 2 WSW MOUNTAIN VIEW OK TORNADO
10/09/01 KIOWA AMATEUR RADIO REPORT.
0530 PM 1 SW CUSTER CITY OK 1.75 INCH HAIL
10/09/01 CUSTER PUBLIC REPORT
JLocal storm report, Oct 9, 6:10 PM CDT, 1 hour 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
610 PM CDT TUE OCT 09 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM 9 S COWDEN OK TORNADO
10/09/01 WASHITA AMATEUR RADIO REPORT.
0557 PM 3 SE WEATHERFORD OK TORNADO
10/09/01 CUSTER MEDIA REPORT.
JLocal storm report, Oct 9, 7:00 PM CDT, 54 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT TUE OCT 09 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 3 S ALBERT OK TORNADO
10/09/01 CADDO RPTD BY SPOTTERLocal storm report, Oct 9, 7:31 PM CDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT TUE OCT 09 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 41/2 N GRACEMONT OK TORNADO
10/09/01 CADDO BINGER P.D. REPORT
JLocal storm report, Oct 9, 7:35 PM CDT, 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
735 PM CDT TUE OCT 09 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0734 PM COGAR OK 1.00 INCH HAIL
10/09/01 CADDO AMATEUR RADIO REPORTLocal storm report, Oct 9, 7:54 PM CDT, 0 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
754 PM CDT TUE OCT 09 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM 2 S MINCO OK .88 INCH HAIL
10/09/01 GRADY AMATEUR RADIO REPORT.
JThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:13 PM CDT | Tornado Warning | OUN | Caddo | 32 min |
| Oct 9, 7:34 PM CDT | Tornado Warning | OUN | Grady | 41 min |
| Oct 9, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 30 min |
| Oct 9, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 50 min |
| Oct 9, 8:17 PM CDT | Tornado Warning | OUN | Grady, McClain | 28 min |
| Oct 9, 8:46 PM CDT | Tornado Warning | OUN | Cleveland, McClain | 29 min |
| Oct 9, 8:47 PM CDT | Tornado Warning | OUN | Grady | 43 min |
| Oct 9, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 38 min |
| Oct 9, 9:13 PM CDT | Tornado Warning | OUN | Cleveland, McClain | 32 min |
| Oct 9, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 49 min |
| Oct 9, 10:32 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 43 min |
| Oct 10, 12:45 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Pontotoc | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.